On Approximations to the t-Distribution

Article

Dudewicz, Edward J.; Dalal, Siddhartha R.   (1972, ASQC)   The University of Rochester, Rochester, NY

Journal of Quality Technology    Vol. 4    No. 4
QICID: 5126    October 1972    pp. 196-198
List $10.00
Member $5.00

FOR A LIMITED TIME, ACCESS TO THIS CONTENT IS FREE!
You will need to be signed in.
New to ASQ? Register here.

Article Abstract

The distribution function of the Student's-t distribution is often needed in applied statistics, e.g., in computing the significance probability (p-value) of the usual test when comparing two means, and in computing tables needed for statistical procedures which do not assume known variances. It has been customary to either use a table-lookup or to calculate values via an infinite series or via an approximation which performs poorly for a small number of degrees of freedom. The authors note an algorithm for evaluation of this distribution function which can be implemented in a fast, accurate and short computer program.

Keywords

Algorithm,Computer models,FORTRAN,Statistics


Browse QIC Articles Chronologically:     Previous Article     Next Article

New Search

Featured advertisers





ASQ is a global community of people passionate about quality, who use the tools, their ideas and expertise to make our world work better. ASQ: The Global Voice of Quality.